The Eulerian-Lagrangian method of fundamental solutions for two-dimensional unsteady Burgers' equations

D. L. Young, C. M. Fan, S. P. Hu, S. N. Atluri

Research output: Contribution to journalArticle

58 Scopus citations

Abstract

The Eulerian-Lagrangian method of fundamental solutions is proposed to solve the two-dimensional unsteady Burgers' equations. Through the Eulerian-Lagrangian technique, the quasi-linear Burgers' equations can be converted to the characteristic diffusion equations. The method of fundamental solutions is then adopted to solve the diffusion equation through the diffusion fundamental solution; in the meantime the convective term in the Burgers' equations is retrieved by the back-tracking scheme along the characteristics. The proposed numerical scheme is free from mesh generation and numerical integration and is a truly meshless method. Two-dimensional Burgers' equations of one and two unknown variables with and without considering the disturbance of noisy data are analyzed. The numerical results are compared very well with the analytical solutions as well as the results by other numerical schemes. By observing these comparisons, the proposed meshless numerical scheme is convinced to be an accurate, stable and simple method for the solutions of the Burgers' equations with irregular domain even using very coarse collocating points.

Original languageEnglish
Pages (from-to)395-412
Number of pages18
JournalEngineering Analysis with Boundary Elements
Volume32
Issue number5
DOIs
StatePublished - May 2008

Keywords

  • Burgers' equations
  • Diffusion fundamental solution
  • Eulerian-Lagrangian method
  • Meshless method
  • Method of fundamental solutions

Fingerprint Dive into the research topics of 'The Eulerian-Lagrangian method of fundamental solutions for two-dimensional unsteady Burgers' equations'. Together they form a unique fingerprint.

  • Cite this